CSN Login
Members Online: 6

Anyone Out There in Middle of TC?

telecomjd
Posts: 66
Joined: Jan 2013

I am in the middle of TC chemotherapy.  Thankfully, I only need four infusions.  I just had my second one on Friday.

I shaved my head on day 17 (to stubble, not completely bald).  For some reason, my oncologist told me before therapy started that I probably would keep my eyebrows and eyelashes.  Not so true.  While the eyebrows are holding steady, the eyelashes are starting to drop.  For some reason, this is getting me very emotional.

Add to that the lack of sleep from steroids (and irritability caused by them), and I am starting to feel a bit at sea.  Is anyone else out there in the middle of this therapy course experiencing the same thing?  Just want to feel like I'm not so alone.

Thanks.

burcu123
Posts: 70
Joined: Jan 2013

You may keep your eyebrows , those were th elast to go for me. I had more intense chemo AC and taxol.

Taxol may cause neuropathy. I recommend you to start taking MetaNX right away. this is a strengthenned vitamin combination that prevents the neuropathy. Others like gabapentin , lyrica, amitryptilline, do not prevent neuropathy . Those numb the nerves to keep you from hurting

Check MetaNX web site ( you can google it)

Take it with you to your oncologist.

Gabe N Abby Mom's picture
Gabe N Abby Mom
Posts: 2415
Joined: Sep 2010

Welcome.  You've come to a great place for answers, support, friends who 'get it'. 

I did 6 rounds of TAC (Taxotere, adriamycin, cytoxin) in 2010.  So my situation isn't exactly the same...I had long hair and cut it 3 times before I shaved it to longish stubble.  Since then I've lost my hair twice more....and even with all that practice it's still hard.  It's so easy to get emotional about all the various aspects of loosing your hair.  What you're feeling is very normal.

And the steriods are no fun either!  Except that every three weeks my house would get cleaned...lol.   I was prescribed decadron, it made me anxious, jittery, sleepless, etc.  But it did help me with some of the side effects too...what a trade off.  (At one point, I was taking decadron while on vacation.  I think I drove everyone else nuts along with me.)

Please come back anytime you need to vent or ask questions.  We also like to hear about your challenges and your joyful times.  And we'd like to know how your treatments are going.

Hugs,

Linda

 

Rague
Posts: 3305
Joined: Aug 2009

I am not "in the middle of TC" but 3+ yrs ago I did 4 A/C neo-adjuvant and 12 weekly Taxol adjuvant.  With the neo-adjuvant A/C, I lost 'head' hair (Right after the 2nd A/C it was so sparse that I looked like [or worse] than last of the 'Portrait of Dorian Gray' so we had a head shaving party at the barn with Son using the horse clippers on me - then he and our other 'sons' took turns clipping their hair off.)  With the A/C, I only lost about 1/2 of lash and brow hair.  Adjuvant Taxol was different - every hair left my entire body.

If you haven't been to a "Look Good Feel Better" class contact the BC Nurse Navigator at your Center (or your local ACS or 'here') to find a class.  They are free classes where you are given a goody bag of new name brand cosmetics.  You will be taught skin care aimed at dealing with ravages done by chemo/rads, tips/'tricks' on how to apply makeup, wig care -perhaps given a wig if you need one.  I had been given a very nice wig by my NN but the color wasn't quite right for me so I took it with me and there was a woman there who it was perfect for so she went home with it and the next day I went to the Salon owned by the cosmetologist who puts on the classes and left with a great wig for me - a wig that when the manufacturer had sent to her she had thought no one would ever be 'right' for it - it's a frosted Gypsy Shag which was perfect for me.

So - if you (or anyone else) has not done the class - look into it because when 'you' Look Good - 'you' Feel Better.

On the lack of sleep - ask for a sleeping pill.  On Taxol I could not sleep so Chemo Dr gave me some but while it did me some sleep it gave me horrendous nightmares which I never have.  So I called my PA and she gave me the lowest dose of Ambien and it worked great for me.

Winyan - The Power Within

Susan

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network